Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 119, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 27, 2009, 6:30 PM CDT for Knox County, Stark County, Illinois. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2009, 6:30 PM CDT (23:30 UTC)
- Expired
- Jun 27, 2009, 7:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Knox County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 82 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 2:41 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:45 PM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jun 27, 1:45 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 145 PM CDT SAT JUN 27 2009 .DISCUSSION... ISSUED 130 PM CDT SAT JUN 27 2009 MAJOR PATTERN CHANGE TO BRING A COOLER AND MUCH LESS HUMID AIR MASS SOUTHEAST INTO CNTRL IL STARTING SUNDAY. COLD FRONT...WHICH WILL BRING THE PLEASANT WEATHER INTO THE AREA...WAS LOCATED JUST WEST OF DES MOINES AND WILL PUSH EAST INTO THE ILLINOIS RIVER VALLEY BY LATE THIS EVENING AND EAST OF OUR FORECAST AREA BY DAWN ON SUNDAY. FAIRLY STRONG TROF FOR THIS TIME OF YEAR EXPCTD TO DEVELOP OVR THE ERN LAKES EARLY NEXT WEEK KEEPING US IN A NORTHWESTERLY FLOW PATTERN THRU THE PERIOD. SHORT TERM...TONIGHT THROUGH TUESDAY MIXED LAYER CAPES OF AROUND 3200 J/KG EARLY THIS EVENING COUPLED WITH DECENT MOISTURE CONVERGENCE ALONG THE APPROACHING COLD FRONT WL HELP TO BREAK ANY REMAINING CAP AND FUEL THE THUNDERSTORMS WITH THE HIGHER POPS ACRS THE WEST AND NORTH THIS EVENING. FORECAST SOUNDINGS STILL INDICATING UNIDIRECTIONAL SHEAR WITH MOST LIKELY CONVECTIVE MODE BEING A SQUALL LINE WITH EMBEDDED BOWS THIS EVENING...WITH A GRDL DECREASE IN INTENSITY AS THE STORMS SHIFT FURTHER EAST OVERNIGHT. PRIMARY THREAT WITH THE STORMS THIS EVE WL BE WITH DAMAGING STRAIGHT LINE WINDS AND PSBLY SOME HAIL... ALTHOUGH FREEZING LVLS/WBZ HEIGHTS WERE STILL FCST TO BE HIGH THRU THE EVENING HOURS. ANY LINGERING SHOWERS ACRS THE FAR SOUTHEAST SHOULD EXIT THE FCST AREA SUNDAY MORNING WITH GUSTY NORTHWEST WINDS USHERING IN A MUCH MORE PLEASANT AIR MASS FOR THE RMDR OF THE SHORT TERM PERIOD. MODELS HAVE BACKED OFF SOME FROM PREVIOUS RUNS WITH RESPECT TO THE PSBLTY OF ISOLD SHOWERS/THUNDER MONDAY AFTN AS LOW AND MID LEVEL LAPSE RATES STEEPEN DURING THE AFTN HOURS WITH THE UPPER LOW/COLDER TEMPS ALOFT SHIFTING SE INTO THE LOWER LAKES. A SECONDARY VORT MAX AND WEAK FRONTAL BOUNDARY FCST TO PUSH ACRS THE FCST AREA ON TUESDAY. FORECAST SOUNDINGS CONTINUE TO ADVERTISE A VERY DRY AIR MASS IN PLACE SO WL NOT ADD ANY POPS INTO THE FORECAST ATTM. GUID NUMBERS LOOK REASONABLE THRU MONDAY WITH A MAV/MET BLEND BUT WITH MID 50 DEW POINTS FORECAST ACRS THE AREA FOR THE OVERNIGHT HOURS OF MONDAY AND TUESDAY...WL TEND TO FOLLOW THE COOLER GUID VALUES. LONG TERM...WEDNESDAY THROUGH SATURDAY STILL SEEING SOME SIGNIFICANT TIMING DIFFERENCES BETWEEN THE OPERATIONAL GFS AND ECMWF DURING THIS PERIOD. THE GFS CONTINUES TO SHIFT THE UNSEASONABLY STRONG EASTERN LAKES UPPER LOW OFF TO THE EAST FASTER THAN THE 00Z RUN OF THE ECMWF. THE LATEST UKMET AND CMC MODELS SUGGEST A SOLUTION SIMILAR TO THE GFS WITH A QUICKER MOVMT TO THE ERN LAKES UPPER LOW LATER IN THE PERIOD. FOR NOW WL CONTINUE TO SIDE WITH THE MORE CONSISTENT ECMWF SOLUTION WHICH WILL LEAD TO SEASONABLY WARM TEMPERATURES DURING THE PERIOD WITH LITTLE IF ANY RAINFALL. SMITH && .AVIATION... ISSUED 1213 PM CDT SAT JUN 27 2009 COLD FRONT OVER CENTRAL IOWA INTO EXTREME NORTHWEST MISSOURI EARLY THIS AFTERNOON STILL ON SCHEDULE TO PUSH ACROSS TERMINAL SITES OVERNIGHT. VERY LITTLE CHANGED FROM 12Z TAF SET AS CONVECTION STILL LOOKS LIKE IT WILL BE CONFINED TO A NARROW AXIS NEAR THE FRONT. WILL INTRODUCE VCTS EVERYWHERE 2-3 HOURS PRIOR TO FRONTAL PASSAGE WITH AN ASSOCIATED TEMPO GROUP WITH VISIBILITIES DOWN TO 3SM. CONVECTION COULD BE LOCALLY INTENSE AND WILL NEED TO BE MONITORED CLOSELY IN THIS NARROW WINDOW. FOLLOWING FRONTAL PASSAGE WINDS WILL COME AROUND TO NW AND RAPID DRYING SHOULD COMMENCE KEEPING ANY BR FROM DEVELOPING. BARKER && .ILX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ILZ040-047-049-050. &&
Hazardous weather outlook, Jun 27, 3:09 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 309 PM CDT SAT JUN 27 2009 ILZ040-047-049-050-281100- CASS-MORGAN-SCHUYLER-SCOTT- 309 PM CDT SAT JUN 27 2009 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT MUGGY CONDITIONS THIS AFTERNOON WILL COMBINE WITH TEMPERATURES IN THE LOWER TO MIDDLE 90S TO PRODUCE HEAT INDEX VALUES NEAR 100 DEGREES. THESE HOT AND HUMID CONDITIONS SHOULD PERSIST INTO EARLY EVENING. A COLD FRONT WILL APPROACH THE AREA THIS EVENING BRINGING A CHANCE FOR THUNDERSTORMS AND POSSIBLY LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCES FOR SEVERE WEATHER WILL BE BETWEEN 7 PM AND 11 PM. THE ILLINOIS RIVER WILL REMAIN IN FLOOD THROUGH AT LEAST NEXT WEEK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. ILZ041>043-048-051>053-281100- CHRISTIAN-DE WITT-LOGAN-MACON-MASON-MENARD-SANGAMON- 309 PM CDT SAT JUN 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A COLD FRONT WILL APPROACH THE AREA THIS EVENING BRINGING A CHANCE FOR THUNDERSTORMS AND POSSIBLY LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCES FOR SEVERE WEATHER WILL BE BETWEEN 8 PM AND MIDNIGHT. THE ILLINOIS RIVER FROM HAVANA DOWNSTREAM WILL REMAIN ABOVE FLOOD STAGE THROUGH AT LEAST NEXT WEEK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 700 PM TONIGHT. ILZ044>046-054>057-061>063-066>068-071>073-281100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 309 PM CDT SAT JUN 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THERE WILL BE SCATTERED THUNDERSTORMS TONIGHT ALONG A COLD FRONT THAT WILL BE MOVING THROUGH ILLINOIS. MOST OF THE ACTIVITY SHOULD BE LATE THIS EVENING INTO THE OVERNIGHT HOURS. NO WIDESPREAD SEVERE STORMS ARE EXPECTED...HOWEVER SOME OF THE STRONGER STORMS WILL PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ027>031-036>038-281100- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 309 PM CDT SAT JUN 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A COLD FRONT WILL APPROACH THE AREA THIS EVENING BRINGING A CHANCE FOR THUNDERSTORMS AND POSSIBLY LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCES FOR SEVERE WEATHER WILL BE BETWEEN 7 PM AND MIDNIGHT. THE ILLINOIS RIVER FROM HAVANA DOWNSTREAM WILL REMAIN ABOVE FLOOD STAGE THROUGH AT LEAST NEXT WEEK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 600 PM TONIGHT. BARKER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:02 AM CDT | Heat Advisory | ILX | Cass, Morgan, Schuyler, Scott | 16 hr |
| Jun 27, 6:03 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 57 min |
| Jun 27, 6:48 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.